Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 1, 2001, 8:02 PM MDT for Fremont County, Jefferson County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 1, 2001, 8:02 PM MDT (02:02 UTC)
- Expired
- Jun 1, 2001, 8:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fremont County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 102 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.0 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3418 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPIH 020203
SVRPIH
IDC043-051-020245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
802 PM MDT FRI JUN 1 2001
THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FREMONT COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
* UNTIL 845 PM MDT
* AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF HAMER...OR ABOUT 7 MILES
EAST OF TERRETON...MOVING NORTHEAST AT 25 MPH.
STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM...BUT THERE WILL
BE LITTLE RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM
PASSES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 50 MPH. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.
LAT...LON 4392 11240 4377 11227 4390 11169 4414 11191
{What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:35 PM MDT, 27 minutes earlier.
Area forecast discussion, Jun 1, 7:35 PM MDT, 27 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 735 PM MDT FRI JUN 01 2001 KBOI 00Z SOUNDING SHOWS THE INVERTED V SOUNDING...WITH DRY MICROBURST POTENTIAL OF 30KTS. INEEL MESONET OBS REPORTED 30 TO 40 MPH GUSTS FROM DISSIPATING THUNDERSTORMS IN SOUTHERN BUTTE COUNTY. ALSO SEEING BLOWING DUST OFF TO THE WEST OF THE PIH OFFICE. SO UPDATED ZONES 17...20 AND 21 FOR THUNDERSTORMS AND WIND GUSTS TO 40 MPH. BRONG BYI 58/73 42/64 1222 .KSFX WSR-88D...OPERATIONAL...VCP 32. .PIH...NONE. PIH NB 055/072 041/062 034 04112
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:25 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Power | 35 min |
| Jun 1, 8:25 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 35 min |
| Jun 1, 9:18 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson | 42 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.